Jump to content
Important Survey - Please Participate ×

Xanax Withdrawal


[...]

Recommended Posts

Hi,

I had no knowledge of benzos when I was prescribed alprazolam for insomnia. I took it for about 4 months. I came off the drug abruptly. I got symptoms which include tinnitus which I did not correlate as withdrawal symptoms and went from doctor to doctor for a year before I realized what it could be. I reinstated alprazolam and zolpidem in 3 bouts of about a month and half each inadvertently during this time. I wish to heal up and am looking forward to support. thanks

Link to comment
Share on other sites

zDFSObb.png

Hello p99s!

 

We are very glad that you found us!

 

I am sorry to hear you are struggling with withdrawal symptoms from Xanax and Zolpidem.

We do not recommend coming off benzo abruptly. A reasonable, symptom based taper is the route to go  :thumbsup: I would like to suggest that you do some research on the various boards. Find a method that will work for you. Becoming well informed should better enable you to make difficult decisions as well as provide you with the tools you need for a successful taper & recovery. You will find many knowledgeable members who will support your efforts to become benzo free. I have enclosed a few links below that may help you. Check them out!

 

Wishing you a smooth taper & speedy recovery!

Bella  :smitten:

 

 

Please take the time to tell us about your history by creating a signature:

 

For a direct link:

CLICK HERE --->

Create a Signature <--- CLICK HERE 

             

 

Links:

 

Taper Info:

Suggested reduction rate is 5%-10% every 10-14 days 

Create Your Own Taper Plan  by Jim Hawk 

You-Tube step-by-step  Tutorial Video

Other Tutorials:

Link to comment
Share on other sites

Hi p99s

 

Have you thought about a Daily Liquid Micro Taper? It is imo the smoothest and safest way to get off benzos. If you go to the Titration board, you will see lots of info there and there are great members who will help you with a plan.

 

You WILL heal!

Link to comment
Share on other sites

I Was prescribed alprazolam 0.25mg for insomnia last week of august 2017. I took them for a week and slept well. I knew nothing about the pill I was taking but was uncomfortable taking medication long term. I cut the dosage to 0.125mg (half a pill)and took this dosage everyday till the last week of december 2017. I then had to travel and so stopped taking the pill. I did not have problems sleeping for a few days. On 4th of January 2018 I noticed a disturbing high pitched noise in my head early morning which woke me up. I switched of the fan and the noise was gone but it reappeared when the fan was turned on again. Another 4 days went by and I did not use the fan during this time because I would perceive the disturbing sound (I was blissfully unaware about the word tinnitus). On the 8th of January 2018 I had a few beers with a friend and then retired to bed. I woke up in the morning with the perception of the high pitched noise at a much higher decibel sans the fan. It was unnerving to say the least as the noise was now constant. I returned immediately from my tour to see the ENT. I read up a bit and got to know about tinnitus. The ENT took details of the drugs I had taken in the recent past. I was on a maintenance dose of omeprazole (PPI) 10mg for the last 15years. I also mentioned the alprazolam. I went through a battery of tests suggested by the ENT including MRI of the brain and cranial nerves, CT scan of carotid arteries etc. All tests came out clean and since I had no hearing loss the tinnitus was classified as "idiopathic". I was prescribed Piracetam, ginkgo biloba, caroverine etc for a period of 3 months. Now with the debilitating tinnitus I found it impossible to sleep. I was also very depressed with my condition (especially the "idiopathic" nature of it and the suggestions from many clinicians that I could be saddled with the tinnitus for life and that I should learn to cope with it). I restarted alprazolam 0.25 mg for a week and during my next ENT visit was suggested zolpidem 5 mg to replace the alprazolam. So, I took the zolpidem for about 2 months. Again as I was having grogginess during the day I made an effort to stop it by taking an ayurvedic formulation for insomnia. I was able to sleep for about 4 hours at night. My only issue was the tinnitus.I also started taking melatonin supplements and was able to manage enough sleep despite the high pitched phantom noise.I sort of resumed working again(I was unable to cope with my work for almost 6 months).I now was trying various doctors and medications from ayurveda, homeopathy, accupuncture etc for the tinnitus but nothing worked. During november 2018 severe insomnia problems got me to resume zolpidem 5 mg again. I took the drug till 26th January 2019. Somehow at this point of time I started analyzing the onset of my tinnitus. I started reading up on alprazolam and was shocked to see tinnitus as a potential withdrawal symptom. I just went off the zolpidem immediately. I am off all drugs now for about a month. My tinnitus is in the same state and I am getting some sleep using white noise generators for masking the tinnitus. Could my tinnitus be because of the alprazolam?, as the symptom is unabated since a year. Anybody with similar experience and whats my outlook on the debilitating tinnitus. I have no other symptoms. I have since many months even got off the ppi.
Link to comment
Share on other sites

×
×
  • Create New...